# SDR 2015FA0000349

- Difficulty date: July 27, 2015
- Submitted: July 27, 2015
- Operation: General aviation
- Aircraft: N520MS
- Make and model: Piper PA-44-180
- Aircraft serial: 4496230
- Aircraft time: 3,060 hours
- Engine: Lyc O360A1H6
- Engine time: 2,000 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 510406
- Condition: Loose
- Location: Magneto
- Part time: 709 hours
- Component: Magneto, Slick, 4373
- Component part number: 66GC25SFNN
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

AFTER LANDING AT THE DESTINATION AIRPORT, THE FLIGHT CREW REPORTED INTERMITTENT ENGINE VIBRATION IN CRUISE FLIGHT. A MAINTENANCE CREW WAS SENT TO INVESTIGATE BUT COULD NOT DUPLICATE THE ISSUE.  ACFT WAS BROUGHT BACK TO HOME BASE WITH SOME INTERMITTENT ROUGHNESS/VIBRATION NOTED.  SUBSEQUENT GROUND RUNS INDICATED THAT THE VIBRATION WAS FROM THE LT ENGINE AND IT WOULD NOT IDLE ON THE LT MAGNETO. THE MAGNETO WAS PULLED AND FOUND THAT THE DISTRIBUTOR GEAR FINGER WAS LOOSE WITH APPROXIMATELY .1250" MOVEMENT AT THE TIP OF THE FINGER. THE 3 REMAINING DISTRIBUTOR GEARS WERE CHECKED AND IT WAS FOUND THAT 3 OF THE 4 WERE LOOSE.
